I am 27 years old and have been on Propecia for about 3 weeks (I am thinning at the top and crown, and just a bit of scalp is showing, but the balding process has started). I have also been taking Paxil for almost 3 years. Recently, I found that my erections have become harder to my maintain and are not nearly as hard or big as they used to be. This concerns me greatly.
- If the side-effects are from Propecia, will they ever go away of I stay on Propecia?
- Would a switch to Proscar make a difference?
- I am weaning myself off Paxil, could this help?
- How can I have both hair and erections?
- Am I best to get off of Propecia and start to think about transplant procedures?
The effect of Propecia on sexual dysfunction may be temporary, but if they continue for more than a couple of months, then it may prevail. This would only be assuming that the Propecia is the cause of your sexual problem. You can stop Propecia for a month and see if it makes a difference, or you may want to cut the dosage of Propecia down to half a pill per day as an alternative to stopping it. Proscar (packaged in 5mg) and Propecia (packaged in 1mg) are the same medication, finasteride.
Paxil can cause sexual dysfunction which will probably subside, assuming that you can wean Paxil with the endorsement of your doctor. Your hair issue and your sexual dysfunction issue may need separate doctors. These issues are too important to try to solve by yourself.